Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 9, 2019, 3:23 AM CST for 17 counties in Kansas. It took effect at Dec 9, 2019, 5:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2019, 3:23 AM CST (09:23 UTC)
- In effect from
- Dec 9, 2019, 5:00 AM CST
- Expired
- Dec 9, 2019, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909 WWUS73 KICT 090923 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 323 AM CST Mon Dec 9 2019 KSZ051-091800- /O.NEW.KICT.WI.Y.0023.191209T1100Z-191209T1800Z/ /O.CON.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ McPherson- Including the city of McPherson 323 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...For the Dense Fog Advisory, visibilities of one quarter mile or less. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...McPherson County. * WHEN...For the Dense Fog Advisory, until 8 AM CST this morning. For the Wind Advisory, until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ032-033-047>050-067-091800- /O.NEW.KICT.WI.Y.0023.191209T1100Z-191209T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, and Hutchinson 323 AM CST Mon Dec 9 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice and Reno Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will occur on east west roads, including I-70. * ADDITIONAL DETAILS...drivers of high profile vehicles on east west roads will need to be especially alert this morning. The onset of the higher winds will likely be abrupt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-068>071-083-092>095-098-099-091400- /O.CON.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Sedgwick-Sumner- Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 323 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility one-quarter mile or less in dense fog. * WHERE...Portions of central, south-central, east-central and southeast Kansas. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. Also, watch for slick spots west of the Flint Hills where temperatures are near freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
4 follow-up statements
144 WWUS73 KICT 091207 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 607 AM CST Mon Dec 9 2019 KSZ051-091800- /O.CAN.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ /O.CON.KICT.WI.Y.0023.000000T0000Z-191209T1800Z/ McPherson- Including the city of McPherson 607 AM CST Mon Dec 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...McPherson County. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Use caution if driving a high-profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-068-083-092-091315- /O.CAN.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ Marion-Harvey-Sedgwick-Sumner- Including the cities of Hillsboro, Marion, Peabody, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, and Wellington 607 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved, allowing the dense fog advisory to be cancelled. $$ KSZ072-096-100-091400- /O.EXA.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ Allen-Neosho-Labette- Including the cities of Iola, Humboldt, Chanute, and Parsons 607 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility one-quarter mile or less. * WHERE...Allen, Neosho and Labette Counties. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ053-069>071-093>095-098-099-091400- /O.CON.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ Chase-Butler-Greenwood-Woodson-Cowley-Elk-Wilson-Chautauqua- Montgomery- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 607 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility one-quarter mile or less. * WHERE...Southeast Kansas. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. Also, watch for slick spots along and west of the Flint Hills where temperatures are near freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ032-033-047>050-067-091800- /O.CON.KICT.WI.Y.0023.000000T0000Z-191209T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, and Hutchinson 607 AM CST Mon Dec 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice and Reno Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will occur on east west roads, including I-70. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be especially alert this morning. The onset of the higher winds will likely be abrupt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
980 WWUS73 KICT 091233 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 633 AM CST Mon Dec 9 2019 KSZ052-068-082-083-091-092-091800- /O.EXA.KICT.WI.Y.0023.000000T0000Z-191209T1800Z/ Marion-Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Hillsboro, Marion, Peabody, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 633 AM CST Mon Dec 9 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Marion, Harvey, Kingman, Sedgwick, Harper and Sumner Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will occur on mainly east-west roads. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be especially alert this morning. The onset of the higher winds will likely be abrupt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-093>096-098>100-091400- /O.CON.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 633 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility one-quarter mile or less. * WHERE...Southeast Kansas. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibilities. Also, slick spots are possible generally along and west of the Flint Hills where temperatures are near freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ032-033-047>051-067-091800- /O.CON.KICT.WI.Y.0023.000000T0000Z-191209T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 633 AM CST Mon Dec 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central and north-central Kansas. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will occur on mainly east-west roads. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be especially alert this morning. The onset of the higher winds will likely be abrupt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
602 WWUS73 KICT 091327 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 727 AM CST Mon Dec 9 2019 KSZ053-069-093-091800- /O.CAN.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ /O.EXA.KICT.WI.Y.0023.000000T0000Z-191209T1800Z/ Chase-Butler-Cowley- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 727 AM CST Mon Dec 9 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph, with gusts up to 45 mph. * WHERE...Chase, Butler and Cowley Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will occur on mainly east-west roads. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be especially alert this morning. The onset of the higher winds will likely be abrupt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ070>072-094>096-098>100-091430- /O.CAN.KICT.FG.Y.0025.000000T0000Z-191209T1400Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 727 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY IS CANCELLED... The threat for widespread dense fog has ended. $$ KSZ032-033-047>052-067-068-082-083-091-092-091800- /O.CON.KICT.WI.Y.0023.000000T0000Z-191209T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 727 AM CST Mon Dec 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 25 to 35 mph, with gusts up to 45 mph. * WHERE...Central, north-central and south-central Kansas. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will occur on mainly east-west roads. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be especially alert this morning. The onset of the higher winds will likely be abrupt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
262 WWUS73 KICT 091756 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1156 AM CST Mon Dec 9 2019 KSZ032-033-047>053-067>069-082-083-091>093-091900- /O.EXP.KICT.WI.Y.0023.000000T0000Z-191209T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 1156 AM CST Mon Dec 9 2019 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Gusty northwest winds will continue to subside as we move through the afternoon hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:15 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 9, 3:15 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Wichita KS 315 AM CST Mon Dec 9 2019 .SHORT TERM...(Today through Wednesday night) Issued at 309 AM CST Mon Dec 9 2019 Today-tonight: Leading wind shift with cold front should be in the vicinity of KICT around daybreak and push through southeast KS this morning. Anticipate gusty north-northwest winds will reach advisory criteria in at least central KS. A couple of upstream observations in Nebraska gusted to 50 kts. Hoisted wind advisory for central KS counties and will await more confirmation before expanding south. Of note, for simplicity, there is overlap with dense fog advisory for McPherson county, due to uncertainty of arrival of high winds. Fog will obviously dissipate with arrival of strong winds. Also anticipate fog advisory will be cancelled early in the west, with onset of more westerly surface winds. High temperatures in southeast KS will likely be at the onset of the period, with falling temperatures this morning. Winds decrease rapidly late afternoon through sunset for most areas. Given very light winds, clear skies and dew points in the teens, went with the cooler guidance despite the westerly component, thinking radiational cooling will be the predominate factor on low temperatures. Tuesday-Wednesday: After the cool start, 850MB warm air advection develops Tuesday afternoon and continues through Wednesday night. Thinking the dry air on Tuesday should allow for decent diurnal range, especially in the west. -Howerton .LONG TERM...(Thursday through Sunday) Issued at 309 AM CST Mon Dec 9 2019 Increasingly zonal flow will dominate this time frame, with periodic waves moving through the fast flow. Maintained mention of mostly wintry precipitation on Sunday. As alluded to in WPC extended range discussion, model spread increases markedly during this period so not inclined to stray far from initialization grids. For Thursday-Saturday, if the dry conditions hold and in absence of extensive clouds, suspect high temperatures are a bit too cool. Confidence that temperatures might be warmer than forecast is highest on Friday. -Howerton && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1112 PM CST Sun Dec 8 2019 Calm winds and high moisture is creating conditions for some patchy dense fog to develop over parts of the region. This will mainly affect the HUT and ICT terminals with SLN and CNU unlikely to get much fog. This fog is not expected to bring the HUT or ICT terminals below MVFR. A cold front will be moving through the region during the night. As this front moves through, the fog will quickly dissipate and the winds will kick around to the north and west. This front is expected to come through close to sunrise. Winds will become gusty during the day Monday and will remain gusty until close to sunset. Metzger && .FIRE WEATHER... Issued at 309 AM CST Mon Dec 9 2019 Given the strong/gusty winds today, GFDI values will be very high for nearly the entire area this morning and into the afternoon. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 38 20 47 27 / 10 0 0 0 Hutchinson 37 17 47 25 / 10 0 0 0 Newton 36 21 43 26 / 10 0 0 0 ElDorado 37 20 44 28 / 10 0 0 0 Winfield-KWLD 40 21 47 28 / 0 0 0 0 Russell 35 19 44 23 / 10 0 0 0 Great Bend 36 17 46 24 / 10 0 0 0 Salina 35 19 43 25 / 10 0 0 0 McPherson 35 18 45 25 / 10 0 0 0 Coffeyville 46 22 45 26 / 0 0 0 0 Chanute 45 20 44 27 / 10 0 0 0 Iola 44 20 43 26 / 10 0 0 0 Parsons-KPPF 46 19 45 27 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 8 AM CST this morning for KSZ051>053- 068>071-083-092>095-098-099. Wind Advisory until noon CST today for KSZ032-033-047>051-067. && SHORT TERM...PJH LONG TERM...PJH AVIATION...ELM FIRE WEATHER...PJH
Hazardous weather outlook, Dec 8, 3:29 PM CST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 329 PM CST Sun Dec 8 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 329 PM CST Sun Dec 8 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered snow flurries are possible early Monday morning across portions of central Kansas but no accumulation is expected. Very high grassland fire danger is possible Monday afternoon across much of the area due to strong and gusty northwest winds. Another weather system could bring snow to the region on Sunday. There is a lot of uncertainty this far out in time on the track for this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:05 AM CST | Dense Fog Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 11 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.